Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Anxiety, depression, bipolar type 2. Varying emotions, taking Prozac, Remeron and Trileptol

Hi doctor I have a diagnosis of Anxiety , depression and Bipolar type 2. I am currently on medication for these the problem is I don t think in bipolar, I think I m suffering from borderline personality disorder because my emotions flip flop often through out the day. I don t think my doctor believes me and she says the meds I am on will take care of that too. I m on Prozac forty milligram, Remeron fifteen milligram, and Trileptol three hundred milligram a day. I very frustrated cuz I feel like if I had the right diagnosis then maybe my counselor could help with learning coping skills. Thnx
Asked On : Sun, 28 Oct 2012
Answers:  3 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Anti-depressants and mood stabilizers also have a role in borderline personality disorder. Moreover, a bipolar 2 does not present with typical manic episodes. You may have multiple episodes of depression with a few hypomanis episodes only.

However, irrespective of the diagnostic label, learning coping skills, stress management techniques and learning to handle your emotional fluctuations will definitely help you. So, if you have access to a psychologist or counsellor, please seek help.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 29 Oct 2012
I find this answer helpful
General & Family Physician Dr. A K M Wasim Rahman's  Response
Hi ,
Thanks for consulting us.
You are using-
1. PROZAC- FLUOXETIN (Anti-depressant)
2. REMERON- MIRTAZAPINE (Tri-cyclic-antidepressant)
3. TRILEPTAL- OXCARBAZEPINE (Mood Stabilizer and Anti-Epileptic)
Now Let me clear you 1 thing.
Bipolar Type 2 is associated with Boderline Personality Disorder in most of the cases.
Actually in BORDERLINE PERSONALITY the symptoms express as a BIPOLAR type-2, so dont worry this is not different at all. Both lies in different axis so most common chances are both are present at the same time.
In Psychiatry(DSM IV-TR) we classify the diagnosis in 5 axis.
Your diagnosis may be like this-
1. Axis 1- Bipolar Type 2 Currently depressed
2. Axis 2- Border Line Personality Disorder
3. Axis 3- Any medical disease (Diabetes, Hypertension etc.)
4. Axis 4- Socioeconomic factors
5. Axis 5- GAF score( Need to be determined)
So your counselor would definitely consider this. Dont worry. just continue those medicine.
Answered: Sun, 28 Oct 2012
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend
Welcome to Health Care Magic

     Why do you feel your doctor does not believe in you? Consider the corollary – the doctor may feel you do not believe in her! A doctor is specially trained to diagnose and treat – and they are concerned about your welfare. Generally it is easy for the doctor to oblige / and a doctor refusing may actually mean – she is confident of her diagnosis and treatment; and that she is more interested in your welfare than giving in to your demand! Your impression may be part of your sickness? If still, you are not happy – seeking a second opinion from a different doctor may be the best option.

     There is no need to give one medicine for each symptom. One medicine could be effective in a wide range of situations. Also, with increasing the number of medications, chances of drug interaction are also increasing.

Take care
Wishing you speedy recovery
God bless
Good luck
Answered: Sun, 28 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor